Alert archive / Kentucky / Flash Flood Warnings in 2013
Flash Flood Warning 41, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 31, 2013, 2:13 PM EDT for 4 counties in Kentucky. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2013, 2:13 PM EDT (18:13 UTC)
- Expired
- Aug 31, 2013, 6:00 PM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Elliott County, KY, Fleming County, KY, Morgan County, KY, Rowan County, KY
The radar
The Jackson,KY radar (KJKL), 55 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 2:58 PM EDT | FLASH FLOOD | Bluestone, KY | WATER OVER ROADS IN BLUESTONE ALONG BLUESTONE-BRATTON BRANCH ROAD. |
| Aug 31, 3:00 PM EDT | FLASH FLOOD | 4 W Morehead, KY | WATER ACROSS HIGHWAY 32 AT THE INTERSECTION OF HIGHWAY 32 AND INTERSTATE 64. ROAD IS IMPASSIBLE. |
| Aug 31, 3:00 PM EDT | FLASH FLOOD | Morehead, KY | DISPATCH REPORTS SOME ROADS IN THE CITY LIMITS ARE FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 45 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 969 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
782
WGUS53 KJKL 311813
FFWJKL
KYC063-069-175-205-312200-
/O.NEW.KJKL.FF.W.0041.130831T1813Z-130831T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
213 PM EDT SAT AUG 31 2013
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...
ROWAN COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHWESTERN ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 600 PM EDT
* AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. SOME LOCATIONS WITHIN THE WARNED AREA HAVE RECEIVED
OVER 2 INCHES OF RAINFALL FROM THUNDERSTORMS THAT PASSED THROUGH
EARLIER TODAY. UP TO AN ADDITIONAL INCH AND A HALF OF RAINFALL
WILL BE POSSIBLE ACROSS THE AREA BETWEEN 2 AND 4 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOREHEAD...ARNETT...BANGOR...BLAIRS MILLS...BLAZE...BLUESTONE...
BRANDY...CHRISTY...CLEARFIELD...COGSWELL...CRANEY...CRANSTON...
CRIX...DEHART...FARMERS...FREESTONE...HAMM...HAYS CROSSING...
HILDA...HILLSBORO...LITTLE SANDY...MINOR...MUNSON...MUSES
MILLS...OMER...PARAGON AND PELFREY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3802 8312 3792 8341 3797 8345 3803 8344
3802 8347 3803 8346 3803 8348 3805 8346
3805 8350 3808 8346 3809 8351 3807 8351
3810 8353 3811 8351 3812 8355 3828 8368
3837 8355
$$
GEOGERIAN2 follow-up statements
000
WGUS73 KJKL 311909
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
309 PM EDT SAT AUG 31 2013
KYC063-069-175-205-312200-
/O.CON.KJKL.FF.W.0041.000000T0000Z-130831T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN KY-ROWAN KY-ELLIOTT KY-FLEMING KY-
309 PM EDT SAT AUG 31 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN FLEMING...
SOUTHWESTERN ELLIOTT...ROWAN AND NORTHWESTERN MORGAN COUNTIES UNTIL
600 PM EDT...
AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
MOREHEAD...ARNETT...BANGOR...BLAIRS MILLS...BLAZE...BLUESTONE...
BRANDY...CHRISTY...CLEARFIELD...COGSWELL...CRANEY...CRANSTON...
CRIX...DEHART...FARMERS...FREESTONE...HAMM...HAYS CROSSING...HILDA...
KELLACEY...LEISURE...LICK FORK...LITTLE SANDY...MINOR...MUNSON...
MUSES MILLS...PARAGON...PELFREY...PLUMMERS LANDING AND RAMEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DISPATCH REPORTS SOME ROADS IN THE CITY LIMITS ARE FLOODED IN
MOREHEAD.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3802 8312 3792 8341 3797 8345 3803 8344
3802 8347 3803 8346 3803 8348 3805 8346
3805 8350 3808 8346 3809 8351 3807 8351
3810 8353 3811 8351 3812 8355 3828 8368
3837 8355
$$
JACOBSON962
WGUS73 KJKL 312051
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
451 PM EDT SAT AUG 31 2013
KYC063-069-175-205-312107-
/O.CAN.KJKL.FF.W.0041.000000T0000Z-130831T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN KY-ROWAN KY-ELLIOTT KY-FLEMING KY-
451 PM EDT SAT AUG 31 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
FLEMING...SOUTHWESTERN ELLIOTT...ROWAN AND NORTHWESTERN MORGAN
COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3802 8312 3792 8341 3797 8345 3803 8344
3802 8347 3803 8346 3803 8348 3805 8346
3805 8350 3808 8346 3809 8351 3807 8351
3810 8353 3811 8351 3812 8355 3828 8368
3837 8355
$$
JACOBSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 12:11 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 31, 12:11 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1211 PM EDT SAT AUG 31 2013 .UPDATE... ISSUED AT 1211 PM EDT SAT AUG 31 2013 CLUSTER OF CONVECTION HAS HELD TOGETHER WELL AS IT MOVED SOUTHEAST...GETTING FAIRLY INTENSE WITH STRONG TO SEVERE WIND GUSTS ON THE EASTERN FLANK. THIS HAS SINCE OUTFLOWED AND THE STRONGEST WINDS HAVE DIMINISHED...HOWEVER SOME 30 TO 40 MPH GUSTS ARE STILL POSSIBLE FOR FAR EASTERN AND SOUTHEASTERN KENTUCKY IN THE PATH OF THESE. THERE ARE SOME TRAILING CELLS ON THE WESTERN FLANK OF THE CLUSTER AND WILL HAVE TO WATCH FOR LOCALLY HEAVY RAINFALL AND POTENTIAL NUISANCE FLOODING IF CELLS CAN TRAIN OVER THE SAME LOCATIONS. HAVE ALREADY UPDATED GRIDS TO UP THE POPS GIVEN THE CURRENT RADAR TRENDS. UPDATE ISSUED AT 1005 AM EDT SAT AUG 31 2013 A CONVECTIVE LINE OF STORMS THAT DEVELOPED IN SOUTHERN OHIO/INDIANA ALONG WITH A CLUSTER OF STORMS THAT STARTED OUT IN NORTH CENTRAL KENTUCKY EARLIER THIS MORNING...HAS CONGLOMERATED INTO ONE LARGE LINE OF SHOWERS AND STORMS...WITH SOME STRONG TO SEVERE CONVECTION EMBEDDED WITHIN IT. HAVE INCREASED POPS ACROSS THE NORTH...HOWEVER MAY NEED TO KEEP UPPING THESE FURTHER SOUTHEAST IN THE NEXT HOUR OR TWO...WITH GOOD HEATING TAKING PLACE DOWNSTREAM. HEAVY RAINFALL...FREQUENT LIGHTNING...AS WELL AS STRONG WINDS HAVE BEEN OCCURRING IN THE STRONGER CELLS. SO FAR...THE MORE ORGANIZED CELLS HAVE STEERED CLEAR OF EASTERN KENTUCKY...HOWEVER WILL HAVE TO WATCH A CELL MOVING OUT OF CENTRAL KENTUCKY IN THE NEXT HOUR. ALL OF THIS ACTIVITY WAS INITIATED BY A PASSING SHORT WAVE MOVING THROUGH THE OHIO VALLEY. UPDATE ISSUED AT 745 AM EDT SAT AUG 31 2013 UPDATED THE FORECAST EARLY THIS MORNING TO REMOVE THE MENTION OF DENSE FOG AS THE AREAS OF CLOUDS AND SOME SPROUTING CONVECTION SEEMS TO HAVE KEPT THE WORST OF IT RATHER LIMITED. DID ADJUST THE POPS THROUGH THE NEAR TERM TO REFLECT THE DEVELOPING STORMS JUST NORTH OF THE CWA AND THE EXIT OF THE ONES TO THE SOUTHEAST. FINALLY...MADE SOME ADJUSTMENTS TO THE NEAR TERM T/TD GRIDS PER THE LATEST OBS AND TRENDS. UPDATES HAVE BEEN SENT TO THE NDFD AND WEB SERVERS. A FRESH SET OF ZONES AND HWO WILL FOLLOW SHORTLY. && .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 350 AM EDT SAT AUG 31 2013 07Z SFC ANALYSIS SHOWS THE APPROACH OF LOW PRESSURE INTO THE AREA. THIS IS HELPING TO ACTIVATE THE WARM AND MOIST AIR IN PLACE THROUGH EAST KENTUCKY...DEWPOINTS NEAR 70 DEGREES AND TEMPS JUST A DEGREE OR SO HIGHER AS OF 3 AM. ALREADY A DEVELOPING BATCH OF SHOWERS AND THUNDERSTORMS HAVE POPPED UP OVER THE CUMBERLAND VALLEY. A GRADUAL INCREASE IN COVERAGE IS ANTICIPATED WITH THIS EARLY MORNING CONVECTIVE CLUSTER THROUGH DAWN. THE CONVECTION AND ITS ASSOCIATED CLOUD COVER SHOULD LIMIT THE RADIATIONAL BASED FOG FOR THESE PARTS THROUGH DAWN. ELSEWHERE...PATCHY DENSE FOG CAN BE EXPECTED... PARTICULARLY IN THE DEEPER VALLEYS. THE MODELS ARE IN PRETTY GOOD AGREEMENT ALOFT AS THEY ALL SHOW HEIGHTS FALLING THROUGH THE OHIO VALLEY TODAY IN CONJUNCTION WITH A SERIES OF SHORTWAVES MOVING THROUGH IN NORTHWEST FLOW. TO THE NORTH...A DEEPER TROUGH WILL START TO TAKE SHAPE TONIGHT AND THROUGH THE DAY SUNDAY AS IT MOVES INTO THE NORTHERN GREAT LAKES... EFFECTIVELY LOCKING IN THE LOWER HEIGHTS AND SOURCE OF SHORTWAVE ENERGY OVER THE REGION. IN THIS ENVIRONMENT THE MESOSCALE WILL DOMINATE AS THE MAIN WX DRIVER. ACCORDINGLY...HAVE GIVEN THE HIGHER RESOLUTION MODELS OF THE NAM12 AND HRRR...IN THE NEAR TERM...THE MOST CREDENCE. DID ALSO EMBED MORE OF A DIURNAL EFFECT TO THE POP AND SKY COVER GRIDS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DOMINATE THE WEATHER OVER THE WEEKEND WITH COVERAGE APPROACHING NUMEROUS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE CONVECTION WILL LIMIT THE TEMPERATURE RISE TODAY AND SUNDAY...SO MID 80S WILL LIKELY BE THE PEAK FOR MOST LOCATIONS. AT NIGHT...EXPECT LESSER COVERAGE OF SHOWERS AND THUNDERSTORMS ALONG WITH SOME PATCHY VALLEY FOG...ESPECIALLY IN PLACES THAT SEE RAIN TODAY. AGAIN STARTED THE DEW POINT AND WIND GRIDS THROUGH 00Z WITH THE CONSSHORT AND ITS BC VERSION WHILE THE CONSALL WAS USED THEREAFTER. FOR TEMPS...ADJUSTED THE CONSALL FOR SOME MINOR TERRAIN ENHANCEMENTS IN THE LOWS TONIGHT AND FOR PCPN CONSIDERATIONS TODAY AND SUNDAY. AS FOR POPS...ENDED UP CLOSER TO THE WETTER MET GUIDANCE THROUGHOUT THE PERIOD...THOUGH THE MAV HAS COME UP SOME FROM YESTERDAY. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 300 AM EDT SAT AUG 31 2013 A STRENGTHENING UPPER LEVEL SHORTWAVE OVER THE UPPER GREAT LAKES WILL BE THE MAIN CONCERN TO START OUT THE FORECAST PERIOD. WHILE HIGH PRESSURE CONTINUES TO LIE OVER THE SE...THIS SHORTWAVE OVER THE GREAT LAKES WILL INTENSIFY AND MOVE EASTWARD SUNDAY NIGHT AND THROUGH THE DAY MONDAY. THIS WILL PLACE UPPER LEVEL TROUGHING AND AN ASSOCIATED SURFACE FRONTAL BOUNDARY ACROSS THE OHIO VALLEY. AHEAD OF THIS COLD FRONTAL PASSAGE...ALREADY MOIST AIR WILL BE IN PLACE. SO WITH CONTINUED HOT AND HUMID AIR FLOWING FROM THE SOUTH...EXPECT THE CHANCES OF SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH SUNDAY NIGHT. THE ACTUAL COLD FRONT IS PROGGED TO TRAVERSE EASTERN KY MONDAY AFTERNOON. THIS COUPLED WITH DIURNAL HEATING WILL MAKE FOR THE BEST CHANCES OF CONVECTIVE ACTIVITY. THE FACT PW VALUES ARE STILL FORECASTED TO BE ABOVE NORMAL...AND STORM MOTION SLOW...SOME HEAVY DOWNPOURS WILL NOT BE OUT OF THE QUESTION MONDAY AFTERNOON. ONCE THE COLD FRONT PASSES THROUGH EASTERN KY...DRY AIR WILL BEGIN WORKING IN ALOFT AND EVENTUALLY MAKE ITS WAY DOWN TO THE SURFACE...CUTTING OFF ALL PRECIP CHANCES ACROSS EASTERN KY BY TUESDAY MORNING. THIS DRY AIR WILL BE ASSOCIATED WITH A HIGH PRESSURE CENTERED OVER THE UPPER MISSISSIPPI VALLEY TUESDAY. IN TERMS OF WEATHER IMPACTS...THIS WILL PROVIDE A MUCH NEEDED BREAK FROM NOT ONLY THE PRECIPITATION CHANCES...BUT THE HOT AND HUMID WEATHER THAT WE HAVE BEEN EXPERIENCING. COLDER AND DRIER CONTINENTAL AIR WILL REST OVER THE OHIO RIVER VALLEY...WITH HIGH TEMPS ONLY EXPECTED AROUND 80 DEGREES FOR TUESDAY THROUGH THURSDAY. WITH LOW DEW POINTS IN PLACE...AND MOSTLY CLEAR SKIES...THE DIURNAL SHIFT WILL BE QUITE LARGE...WITH OVERNIGHT LOWS DIPPING DOWN INTO THE UPPER 50S ACROSS PORTIONS OF THE REGION. FOR THE REMAINDER OF THE FORECAST PERIOD...A FEW SUBTLE SHORTWAVES WILL TRY TO MAKE THEIR WAY TOWARDS THE OHIO RIVER VALLEY...NAMELY FRIDAY INTO SATURDAY. HOWEVER WITH SUCH STRONG SUBSIDENCE IN PLACE...LATEST MODEL RUNS ARE SHOWING ANY PRECIP CHANCES DYING OFF BEFORE THEY REACH EASTERN KY. OVERALL IT LOOKS TO BE A GREAT SECOND HALF OF THE WORKWEEK AND START TO THE WEEKEND. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 750 AM EDT SAT AUG 31 2013 SOME PATCHY FOG WILL AFFECT THE TAF SITES THROUGH 13Z. FOLLOWING THIS...A THREAT OF THUNDERSTORMS WILL EXIST THROUGH THE DAY AND INTO THE NIGHT AS A LOW PRESSURE AREA APPROACHES AND ACTIVATES OUR CURRENT WARM AND MOIST AIR MASS. HAVE GONE WITH PREVAILING SHOWERS AND STORMS AT THE SITES BY EARLY AFTERNOON. AFTER 00Z BACKED OFF TO JUST A MENTION OF VCTS AS COVERAGE SHOULD BECOME MORE SCATTERED. LATE NIGHT VISBY RESTRICTIONS WILL BE POSSIBLE AT LOCATIONS THAT SEE RAIN TONIGHT...BUT HAVE LEFT THAT OUT OF THE TAFS FOR NOW. WINDS THROUGH THE PERIOD...OUTSIDE OF ANY STORM...WILL BE LIGHT AND VARIABLE. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...GREIF LONG TERM...JMW AVIATION...GREIF
Hazardous weather outlook, Aug 31, 10:15 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1015 AM EDT SAT AUG 31 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1015 AM EDT SAT AUG 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. STRONG WIND GUSTS...LOCALLY HEAVY RAINFALL...AND SMALL HAIL MAY OCCUR WITH THE STRONGER STORMS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM SUNDAY THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF/GEOGERIAN
In the hours before
Special weather statement, Aug 31, 10:42 AM EDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1042 AM EDT SAT AUG 31 2013 KYZ050>052-060-104-106-311515- MENIFEE-MONTGOMERY-ROWAN-BATH-ELLIOTT-MORGAN- 1042 AM EDT SAT AUG 31 2013 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1115 AM EDT SATURDAY MORNING... NORTHERN MENIFEE... EAST CENTRAL MONTGOMERY... NORTHERN MORGAN... SOUTHERN ROWAN... SOUTHEASTERN BATH AND ELLIOTT. AT 1042 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM BRUIN TO SUDITH...OR ALONG A LINE EXTENDING FROM GRAYSON LAKE STATE PARK TO FRENCHBURG...MOVING SOUTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SANDY HOOK AROUND 1050 AM EDT...SCRANTON AROUND 1055 AM EDT...WRIGLEY AROUND 1100 AM EDT...ZAG AROUND 1105 AM EDT...WELLINGTON AROUND 1110 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
Local storm report, Aug 31, 11:51 AM EDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1151 AM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM NON-TSTM WND DMG ROYALTON 37.68N 83.02W
08/31/2013 MAGOFFIN KY TRAINED SPOTTER
LARGE LIMBS DOWN ON HIGHWAY 7 AT ROYALTON.
1130 AM TSTM WND DMG ROYALTON 37.68N 83.02W
08/31/2013 MAGOFFIN KY TRAINED SPOTTER
LARGE LIMBS DOWN ON HIGHWAY 7 AT ROYALTON.
&&
DSTAMPERLocal storm report, Aug 31, 11:59 AM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
1159 AM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG ROYALTON 37.68N 83.02W
08/31/2013 MAGOFFIN KY TRAINED SPOTTER
LARGE LIMBS DOWN ON HIGHWAY 7 AT ROYALTON.
&&
DSTAMPERSpecial weather statement, Aug 31, 12:03 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1203 PM EDT SAT AUG 31 2013 KYZ107-109-110-112-113-119-120-311630- JOHNSON-MARTIN-KNOTT-MAGOFFIN-PIKE-BREATHITT-FLOYD- 1203 PM EDT SAT AUG 31 2013 ...A CLUSTER OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1230 PM EDT SATURDAY AFTERNOON... EXTREME SOUTHEASTERN JOHNSON... NORTHERN KNOTT... SOUTHEASTERN MAGOFFIN... SOUTHWESTERN MARTIN... NORTHWESTERN PIKE... EAST CENTRAL BREATHITT AND FLOYD. AT 1202 PM EDT...A CLUSTER OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR ELMROCK...OR 8 MILES NORTH OF HINDMAN...MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...YELLOW MOUNTAIN AROUND 1210 PM EDT...GARNER AROUND 1215 PM EDT...PIPPA PASSES AROUND 1220 PM EDT...TOPMOST AROUND 1225 PM EDT...AND PIKEVILLE AROUND 1230 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GEOGERIAN
Local storm report, Aug 31, 1:55 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
155 PM EDT SAT AUG 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND DMG PATTON 37.78N 83.15W
08/31/2013 MAGOFFIN KY 911 CALL CENTER
DISPATCH REPORTS LARGE LIMBS DOWN ON HIGHWAY 134.
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 11:10 AM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Menifee, Morgan | 50 min |
| Aug 31, 11:28 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Morgan, Wolfe | 47 min |
| Aug 31, 1:58 PM EDT | Areal Flood Advisory | JKL | Fleming, Rowan | 3 hr |
| Aug 31, 2:26 PM EDT | Areal Flood Advisory | JKL | Fleming, Rowan | 2 hr |
| Aug 31, 3:03 PM EDT | Flash Flood Warning | JKL | Bath, Menifee | 6 hr |
| Aug 31, 3:46 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee, Wolfe | 6 hr |
| Aug 31, 4:30 PM EDT | Areal Flood Advisory | JKL | Breathitt, Lee | 6 hr |
| Aug 31, 5:54 PM EDT | Flash Flood Warning | JKL | Rockcastle | 6 hr |
| Aug 31, 5:57 PM EDT | Areal Flood Advisory | JKL | Pulaski, Rockcastle | 6 hr |
| Aug 31, 6:03 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Rockcastle | 27 min |
| Aug 31, 6:20 PM EDT | Areal Flood Advisory | JKL | Jackson, Laurel, Pulaski, Rockcastle, Wayne | 9 hr |
| Aug 31, 6:49 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 41 min |
| Aug 31, 7:05 PM EDT | Areal Flood Advisory | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.